Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 27, 2022, 7:21 PM EDT for Martin County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2022, 7:21 PM EDT (23:21 UTC)
- Expired
- Apr 27, 2022, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.25 in
- Wind
- 40
County Martin County, FL
The radar
The Melbourne radar (KMLB), 124 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558
WWUS82 KMLB 272321
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
721 PM EDT Wed Apr 27 2022
FLZ264-272345-
Inland Martin FL-
721 PM EDT Wed Apr 27 2022
...A strong thunderstorm will impact portions of southwestern Martin
County through 745 PM EDT...
At 721 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving south at 20 mph.
HAZARD...Winds 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Indiantown and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2699 8062 2704 8064 2709 8043 2696 8036
2696 8061
TIME...MOT...LOC 2321Z 345DEG 17KT 2699 8055
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
HaleyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 27, 4:23 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 27, 4:23 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Melbourne FL
423 PM EDT Wed Apr 27 2022
.DISCUSSION...
Currently-Tonight... Isolated showers with embedded lightning are
beginning to develop across east- central Florida as a trough or
weak closed surface low is expected to develop right over the
state through Thursday. A frontal boundary remains draped across
the western Atlantic, but GOES-16 satellite imagery indicates that
high pressure over the western Atlantic has caused the boundary
to become elongated with the associated area of low pressure
situated over far Northeastern CONUS. Meanwhile, a surface trough
or area of weak low pressure has began to develop on the tail of
the frontal boundary with a weak mid-level shortwave analyzed just
upstream - leading to increased moisture and lift across Florida.
Current PWAT values have risen into the 1.1-1.4" range across
central Florida with the development of onshore flow beginning to
lead to moisture convergence near I-95 and points west. Isolated
to scattered showers and lightning storms are forecast to increase
in coverage into the late afternoon and early evening as the east
coast sea breeze continues to push inland which will result in
increased surface convergence, mainly across the interior.
Guidance has really persistently struggled with the current
pattern, but it appears precipitation will increase into the late
evening hours, especially towards Cape Canaveral tonight as the
trough lingers around east-central Florida. Low temperatures are
forecast to drop into the mid 60s to around 70 degrees.
Thursday... Rain chances will shift to the south of Cape
Canaveral on Thursday as low pressure stalls near the Treasure
Coast. Isolated to scattered showers and lightning storms are
expected by Thursday afternoon with the best chance for rain to
the south of Cape Canaveral, especially towards Lake Okeechobee
and the Treasure Coast. While instability and wind fields will be
rather weak, relatively high DCAPE, cooler temperatures aloft, and
increased upper-level support would suggest an isolated strong
storm is not out of the question this afternoon, as well as
tomorrow afternoon south of Melbourne. The main threats with any
stronger storms that potentially develop would be: wind gusts
around 40mph, heavy rainfall, minor flooding over areas that
receive training storms (quick 1"-3"), and cloud-to-ground
lightning strikes. Expect cooler temperatures behind the boundary
with skies gradually clearing to the northwest through Thursday
evening. Afternoon high temperatures are forecast to reach the
upper 70s to mid 80s.
Friday-Saturday...The period of unsettling weather will continue
into the weekend as the stalled boundary remains anchored across
south FL, creating a river of moisture that wraps around the
southern periphery of the surface high pressure. Late Thursday night
the high drops farther south settling offshore from South Carolina,
veering northeast winds onshore into the weekend. This will create
an ideal setup for training showers and storms across the Treasure
Coast, as onshore flow parallels the band of moisture associated
with the stalled boundary. Forecast PW values of 1.40" on Friday
increase above 1.60" by Saturday which confidently leads to PoPs
above 50-60% each day. As mentioned, the Treasure Coast will be the
focus for activity with rain chances diminishing northward on Friday
but 40-70% areawide on Saturday as the convoluted pattern holds
steady. Some solutions hinting at the bulk of moisture shifting over
the western half of the peninsula Saturday, but regardless, can
expect much higher than normal rain chances for the southern
forecast area which has been dealing with drought conditions for
several weeks.
Total rain amounts Friday and Saturday could exceed 1-2", especially
where any training bands may set up between the coast and Lake
Okeechobee and along the Kissimmee River, where minor flooding will
be possible both days. Flooding rain will be the primary threat late
this week, however embedded isolated storms that move over the warm
Gulf Stream could potentially produce gusty winds and frequent
lightning strikes.
Afternoon highs will be limited due to extensive cloud cover & rain,
only topping out in the upper 70s to lower 80s Friday and low/mid
80s Saturday. Seasonal lows in the mid 60s.
Extended...(previous) High pressure over the Wrn Atlc basin will
lift away from the area and lcl winds will veer to a SE component
during Sat and through Mon. Relatively high avbl moisture and aftn
instability wl lead to sct to nmrs showers and embedded aftn storms.
Coverage becomes lesser and more focused inland by Mon and Tue as
some layer drying begins to take effect. Temps will warm well into
the 80s by Sun with some L90s well inland projected by Tue.
&&
.AVIATION...
Mainly VFR conditions expected outside of any showers or
thunderstorms that develop this afternoon and evening. Winds will
remain around 10-15kts from the east-northeast before increasing
by Thursday afternoon with gusts up to 24kts possible. Mainly
diurnally driven isolated-to-scattered showers and lightning
storms will remain possible as a boundary lingers near the area.
&&
.MARINE...
Currently-Thursday... Boating conditions will become hazardous
into Thursday as a boundary remains stalled over the area. Expect
generally east to northeast winds around 10-15kts to increase to
around 15-22kts by Thursday morning with seas building from 3-4ft
to 4-5ft nearshore, as well as to 5-7 ft well offshore with up to
8 ft possible over the Gulf Stream by Thursday afternoon. Expect
rough seas with scattered showers and lightning storms.
Friday-Sunday... Poor to hazardous boating conditions will
prevail into the weekend as seas build behind the stalled front
across south FL. Easterly winds up to 20 knots will spread over
the offshore waters but remain just below SCA thresholds in the
nearshore. Similarly, seas build up to 7-8 ft offshore, remaining
5-6 ft in the nearshore waters. A Small Craft Advisory will remain
in effect through early Saturday morning for the waters beyond 20
nmi and may need to be extended into the weekend. Small craft
should exercise caution nearshore. Scattered to numerous showers
with isolated thunderstorms are expected late this week as the
stalled boundary pumps plenty of moisture across the waters,
generally south of Cape
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 80 66 79 / 30 20 0 20
MCO 68 83 66 83 / 30 20 10 30
MLB 68 79 68 79 / 40 30 10 30
VRB 67 81 67 79 / 40 50 30 50
LEE 66 82 64 82 / 30 10 10 20
SFB 66 82 64 81 / 30 20 10 20
ORL 69 83 68 82 / 30 20 10 30
FPR 67 82 67 79 / 30 50 30 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 5 AM Thursday to 11 PM EDT Friday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Fehling
LONG TERM....Smith
AVIATION...FehlingHazardous weather outlook, Apr 27, 5:15 PM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 515 PM EDT Wed Apr 27 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-281000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 515 PM EDT Wed Apr 27 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A frontal boundary will combine with local sea and lake breeze effects to produce scattered showers, as well as a few lightning storms across east central Florida this evening. The highest chance for storms today will be from around I-4 southward to Lake Okeechobee and Tequesta. Today's storms will move toward the east or southeast at around 10 mph, and will be capable of producing cloud to ground lightning strikes, wind gusts of 30 to 40 mph, and torrential downpours of 1 to 2 inches in a 60 to 90 minute period. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... A few storms will be capable of producing wind gusts around 35 knots over area lakes as well as the Intracoastal Waterway and nearshore Atlantic. Storms will generally move toward the east or southeast at around 10 knots today. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents will continue at the central Florida Atlantic beaches tonight. Never swim alone. .WIND AND SEA IMPACT... Northeast winds will increase to between 15 and 20 knots late tonight, north of the Cape, behind a cool frontal passage. These higher winds will cause seas to build to between 5 and 6 feet well off the Volusia coast by daybreak Thursday morning. Small craft should Exercise Caution after midnight across the Volusia waters. Small craft should Exercise caution over the offshore Brevard waters ahead of daybreak Thursday morning. At 4 AM, a Small Craft Advisory goes into effect for the offshore Volusia waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Rough, choppy surf is expected along the Volusia and Brevard County coasts on Thursday. A Moderate risk of rip currents will continue at all local Atlantic beaches through the end of the week. Poor to Hazardous small craft boating conditions will continue across the local coastal waters through late week as winds increase and seas build. There will be a risk of isolated lightning storms through this weekend. The highest chance for storms will be south of Lake Kissimmee and Melbourne, and especially over the Treasure Coast, where repeated rounds of heavy rain showers may produce localized flooding in urban and poorly drained, low lying areas. Cloud to ground lightning strikes will also pose a hazard .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
In the hours before
Special weather statement, Apr 27, 6:54 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
654 PM EDT Wed Apr 27 2022
FLZ264-272330-
Inland Martin FL-
654 PM EDT Wed Apr 27 2022
...A strong thunderstorm will impact portions of southwestern Martin
County through 730 PM EDT...
At 653 PM EDT, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving south at 10 mph.
HAZARD...Winds 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Indiantown, J And S Fish Camp and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2700 8062 2708 8066 2715 8066 2718 8050
2701 8037 2696 8060 2696 8061
TIME...MOT...LOC 2253Z 343DEG 9KT 2709 8057
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Apr 27, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
721 PM EDT Wed Apr 27 2022
FLZ264-272345-
Inland Martin FL-
721 PM EDT Wed Apr 27 2022
...A strong thunderstorm will impact portions of southwestern Martin
County through 745 PM EDT...
At 721 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving south at 20 mph.
HAZARD...Winds 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Indiantown and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2699 8062 2704 8064 2709 8043 2696 8036
2696 8061
TIME...MOT...LOC 2321Z 345DEG 17KT 2699 8055
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:53 PM EDT | Small Craft Advisory | MLB | 60 hr | |
| Apr 27, 6:54 PM EDT | Special Weather Statement | MLB | Martin | 36 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.